Alert archive / Arizona / Dust Storm Warnings in 2007
Dust Storm Warning 2, NWS Tucson, AZ
NWS Tucson, AZ issued this dust storm warning at May 8, 2007, 4:20 PM MST. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 4:20 PM MST (23:20 UTC)
- Expired
- May 8, 2007, 6:00 PM MST
- In force
- 100 min
- Issued by
- NWS Tucson, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTWC 082320 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 420 PM MST TUE MAY 8 2007 AZZ029-090100- /O.NEW.KTWC.DS.W.0002.070508T2320Z-070509T0100Z/ SOUTHEAST PINAL COUNTY- 420 PM MST TUE MAY 8 2007 ...DUST STORM WARNING IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A DUST STORM WARNING FOR CENTRAL PINAL COUNTY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. ISOLATED STRONG THUNDERSTORMS WHICH DEVELOPED OVER THE MOUNTAINS OF EASTERN PINAL COUNTY HAVE GENERATED STRONG OUTFLOW WINDS...WHICH WERE MOVING WEST TOWARD INTERSTATE 10. STRONG EAST WINDS IN THE 30 TO 45 MPH RANGE HAVE BEEN DETECTED BY RADAR...ENOUGH TO CAUSE WIDESPREAD AREAS OF DENSE BLOWING DUST. A DUST STORM WARNING HAS BEEN ISSUED FOR MOST TOWNS AND CITIES IN CENTRAL AND WESTERN PINAL COUNTY...AND NEARBY PORTIONS OF INTERSTATES 8 AND 10 UNTIL 6 PM. A DUST STORM WARNING MEANS SEVERELY LIMITED VISIBILITIES ARE EXPECTED WITH BLOWING DUST. TRAVEL COULD BECOME EXTREMELY DANGEROUS. IF DENSE DUST IF OBSERVED BLOWING ACROSS OR APPROACHING A ROADWAY...PULL YOUR VEHICLE OFF THE PAVEMENT AS FAR AS POSSIBLE TO STOP. NEVER STOP IN THE MIDDLE OF THE ROAD...YOU MAY GET REAR-ENDED. TURN OFF THE LIGHTS...SET THE EMERGENCY BRAKE...AND TAKE YOUR FOOT OFF OF THE BRAKE PEDAL TO ENSURE BRAKE LIGHTS ARE NOT ILLUMINATED. PERSONS WITH RESPIRATORY PROBLEMS SHOULD MAKE PREPARATIONS TO STAY INDOORS UNTIL THE STORM PASSES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS HAZARDOUS DUST STORM EVENT. $$
1 follow-up statement
000 WWUS75 KTWC 090051 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 551 PM MST TUE MAY 8 2007 AZZ029-090200- /O.EXP.KTWC.DS.W.0002.000000T0000Z-070509T0100Z/ SOUTHEAST PINAL COUNTY- 551 PM MST TUE MAY 8 2007 ...DUST STORM WARNING WILL EXPIRE AT 6 PM MST THIS AFTERNOON... DOPPLER RADAR AND LOCAL SPOTTERS ARE INDICATING THAT THE WINDS THAT PRODUCED THE DUST STORM OVER SOUTHEAST PINAL COUNTY HAVE MOVED TO THE WEST AND NORTHWEST. IN ADDITION...THE STORM THAT GENERATED THE STRONG WINDS HAS DISSIPATED. THEREFORE...THE DUST STORM WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM MST. EARLIER THIS AFTERNOON REPORTS FROM SPOTTERS IN SOUTHEAST PINAL COUNTY INDICATED THAT VISIBILITIES WERE REDUCED TO LESS THAN A QUARTER MILE IN BLOWING DUST ALONG INTERSTATE 10 IN PINAL COUNTY FROM THE TOWN OF PICACHO AND SOUTHEAST TO NEAR MILE MARKER 216. $$
What forecasters said that day
The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this dust storm warning went out at May 8, 1:45 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, May 8, 1:45 PM MST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST TUE MAY 8 2007 .SYNOPSIS...UPPER LEVEL LOW PRESSURE SYSTEM NEAR SOUTHEAST ARIZONA WILL CONTINUE BRING A FEW SHOWERS AND THUNDERSTORMS TO THE AREA THIS AFTERNOON AND EVENING. THIS SYSTEM WILL BE EAST OF THE AREA WEDNESDAY WITH STRONG HIGH PRESSURE BUILDING OVER THE AREA THURSDAY AND FRIDAY. THIS WILL RESULT IN A WARMING TREND WHICH WILL PEAK LATE IN THE WEEK WITH THE WARMEST TEMPERATURES THUS FAR FOR 2007. && .DISCUSSION...ISOLATED TO SCATTERED CONVECTION MAINLY TERRAIN ENHANCED AT THIS POINT THROUGH LATE MORNING AND EARLY AFTERNOON HOURS. UPPER LOW COMBINED WITH PLENTY OF SUNSHINE AND SUFFICIENT MOISTURE FOR IT TO HELP FOCUS MAINLY DRY HIGH BASED CONVECTION AGAIN TODAY. MAIN CONCERN WILL BE DRY MICROBURST STYLE WINDS AND LOCALIZED BLOWING DUST WITH OUTFLOWS AS LOWER LEVELS STILL NOT TERRIBLY MOIST...WITH ISOLATED AREAS OF MODERATE RAINFALL. EARLY EVENING HOURS WILL SEE A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IN SOME VALLEY LOCATIONS BEFORE CONVECTION DIMINISHES UNDER THE INFLUENCE OF NORMAL DIURNAL STABILIZATION AND THE WEAK SUBSIDENCE BEHIND THE LOW. LOW WILL SHIFT EASTWARD AND OUT OF THE STATE TONIGHT WITH A RIDGE PHASING IN FROM THE WEST. STILL ENOUGH RESIDUAL MOISTURE WEDNESDAY FOR BUILDUPS IN THE MOUNTAINS NEAR THE NEW MEXICO BORDER...BUT OTHERWISE EXPECT A DRYING TREND IN A WESTERLY TO NORTHWESTERLY FLOW. AS THE STRONG RIDGE BUILDS IN...HEIGHT AND THICKNESS INCREASES WILL YIELD THE WARMEST TEMPERATURES OF THE YEAR SO FAR BY LATER IN THE WEEK AND EARLY WEEKEND. && .FIRE WEATHER...AN UPPER LOW NEAR FAR SOUTHEAST ARIZONA WILL BRING A FEW MAINLY DRY THUNDERSTORMS THROUGH THE EVENING HOURS OVER THE EASTERN HALF OF THE FORECAST AREA...MAINLY FROM NEAR TUCSON EASTWARD. STRONG...GUSTY AND ERRATIC WINDS WILL ALSO BE POSSIBLE NEAR ANY THUNDERSTORMS...ALTHOUGH LITTLE MOISTURE WILL REACH THE SURFACE IN MOST PLACES. BEHIND THIS SYSTEM...UPPER LEVEL HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR A RETURN TO DRY CONDITIONS AND A STRONG WARMING TREND. && .AVIATION...LOW NEARBY WILL ONCE AGAIN HELP TRIGGER CONVECTION TODAY. EXPECT EASTERN AREAS WILL HAVE ISOLATED TO SCATTERED CBS OF AROUND 10K AGL...AND A FEW GUSTS TO NEAR 45 KTS NEAR TSTMS. VISIBILITIES WILL BE LOWERED BRIEFLY TO 2SM IN BLDU OR MODERATE RAINFALL. MOST OF THE TSTM ACTIVITY WILL DIMINISH AFTER SUNSET. AVIATION DISCUSSION NOT UPDATED FOR TAF OR TWEB AMENDMENTS. && .CLIMATE...AS HIGH PRESSURE BUILDS IN OVER THE AREA AFTER TODAY THE LOW DESERTS WILL HEAT UP INTO THE 99 TO 104 DEGREE RANGE. THIS PUTS THE TUCSON AREA ON THE FIRST 100 DEGREE DAY WATCH WITH THE BEST SHOT BEING THURSDAY INTO SATURDAY PERIOD. FOR A LISTING OF AVERAGE DATES OF FIRST 100 DEGREES OR BETTER ACROSS SE ARIZONA GO TO OUR WEBSITE AT HTTP://WWW.WRH.NOAA.GOV/TWC/CLIMATE/1ST100DATES.PHP && WEATHER.GOV/TUCSON
Hazardous weather outlook, May 8, 6:18 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 618 AM MST TUE MAY 8 2007 AZZ029-030-033>035-091400- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 618 AM MST TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM WILL CONTINUE TO AFFECT SOUTHEAST ARIZONA TODAY AND DEVELOP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO ACROSS THE AREA IN A MARGINALLY UNSTABLE ATMOSPHERE. MOST OF THE MOISTURE RESIDES IN THE MID-LEVELS WITH THE LOW LEVELS STILL ON THE DRY SIDE. ANY STORMS THAT DEVELOP THIS AFTERNOON WILL PRODUCE STRONG GUSTY WINDS...SOME OF WHICH COULD BE DAMAGING...ALONG WITH AREAS OF BLOWING DUST. ALTHOUGH THE ATMOSPHERE HAS MORE MOISTURE THAN MONDAY DRY LIGHTNING IS STILL A CONCERN TODAY. ACTIVITY WILL BE DIMINISHING THIS EVENING AFTER THE SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Dust Storm Warnings in Arizona, 2007Every dust storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.